Eye Care Community
Cause of Red Eyes?
About This Community:

This patient support community is for discussions relating to eye care, cataracts, glaucoma, retinal detachment, eye infections, misaligned eyes, intra-ocular implants, refractive surgery (LASIK and CK), glasses, contact lenses, amblyopia, eye injuries, dry eyes, ocular allergy, eye pain and discomfort, pediatric eye disorders, eyelid and tearduct surgery, poor eyesight, and eye surgery.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Cause of Red Eyes?

I will try to not leave anything out:
I have been battling red eyes for over a couple years.
I wore contacts since 15 (Now 22) they started becoming red right after I graduated from high school, but instead of going to the doctors I used "get the red out" eye drops, all the way until about this January.

I decided I finally needed to see somebody about it.
After a few opthamologist visits; I've heard dry eyes, I don't produce enough tears, etc....I haven't gotten a definite answer.
My main opthamologist put lower punctal plugs in my eyes, and I used some eye drops. I felt I got them under control so we went ahead a did LASIK.

I'm about a couple months into LASIK, and I feel the dry eyes have gotten worse....but what really bothers me is the red,inflamed veins. I can put drops after drops after drops and they will get lubricated; but the veins remained inflamed. I use restasis (but it burns and i feel makes my eyes even redder)

It's really bad in in left eye; on the white part of my eye near the nose.

It causes me a lot of anxiety and depression.

It's even more frustrating that no body can give me and answer other than "its dry eyes because of lasik, it will get better in time"
233488_tn?1310696703
1. Read the feature article on Dry Eyes written by Dr. hagan.
2. Use the search feature and archives and read posts about dry eyes.
3. It takes restasis 6 months to work. Ask your ophthalmologist about using a mild steroid like FML or lotemax for a few weeks to reduce stinging
4. Consider starting an omega 3 fish oil supplement twice/day
5. Have your family MD run a "thyroid panel" to be sure you do not have hyperthyroidism a cause of chronic red eyes in young people.
6. Get another opinion from an Eye MD that specializes in cornea/external disease.

JCH MD
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Eye Care Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Eye Care Answerers
Avatar_f_tn
Blank
flossy93
CA
10949559_tn?1414054405
Blank
LisaTaylor
Mississauga, ON
Avatar_m_tn
Blank
KayakerNC
NC
Avatar_f_tn
Blank
Anomalychick
Jacksonville, FL
Avatar_m_tn
Blank
etrader
United Kingdom
Avatar_m_tn
Blank
Gogglez
OR